Hail, Weld
- When
- June 23, 4:25 PM MST
- Where
- Weld County, 2.32 mi SSW of Warren
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -104.920
Severe thunderstorms produced large hail, ranging from quarter to golfball size, across parts of Adams, Morgan, Weld and Washington Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, ranging from quarter to golfball size, across parts of Adams, Morgan, Weld and Washington Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 23, 2:34 PM MST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 334 PM MDT MON JUN 23 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 145 PM MDT MON JUN 23 2014 INITIAL CONVECTION HAS REMAINED OVER SOUTHERN PORTIONS OF CWA...MAINLY PARK AND JEFFERSON COUNTIES AND STRONGEST ACTIVITY OF TELLER AND A EL PASO COUNTIES. THESE STORMS HAVE SENT AN OUTFLOW BOUNDARY NORTHWARD OVER DOUGLAS COUNTY. EXPECT SOME BOUNDARY INTERACTION AS THIS INTERACTS WITH PREEXISTENT DENVER CYCLONE AND COVERGENT BOUNDARY ACROSS NORTHWEST ELBERT AND CENTRAL ARAPAHOE COUNTIES. FURTHER NORTH...STILL A CAPPED ENVIRONMENT AROUND 700MB WITH CONVECTIVE TEMPERATURE AROUND 81 DEGREES NEEDED TO POP OFF STORMS GIVEN LATEST ACARS SOUNDINGS WITH CAPES AROUND 1000J/KG. PLATTEVILLE PROFILER DID SHOW INCREASING WINDS AT MID LEVELS WITH 30-40KT NEAR 500MB. IN ADDITION THERE IS A WEAK UPPER LEVEL DISTURBANCE OVER IDAH WHICH WILL BRUSH COLORADO OVERNIGHT. SHORT RANGE MODELS SHOWING LATE NIGHT CONVECTION REMAINING OVER FAR NE COLORADO THRU MUCH OF NIGHT. LOOKS LIKE A SIMILAR SETUP FOR TUESDAY WITH AMPLE MOISTURE AND SHEAR FOR ANOTHER ROUND OF THUNDERSTORMS...SOME BECOMING SEVERE IN THE AFTERNOON. MAY BE ANOTHER "LATER SHOW" ESPECIALLY GIVEN EXITING STORMS EARLY TUESDAY MORNING WITH WORKED OVER AIRMASS AND SOME SUBSIDENCE OVER THE FAR EAST PLAINS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 333 PM MDT MON JUN 23 2014 THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE AREA TUESDAY EVENING MAINLY ACROSS THE PLAINS...SHIFTING EAST OF THE AREA AROUND MIDNIGHT THOUGH SOME SOME STORMS MAY LINGER OVERNIGHT ACROSS THE FAR EASTERN PLAINS. CAPES EXPECTED TO BE IN THE 1000-1500 J/KG RANGE...HIGHEST ALONG THE PALMER DIVIDE. FAIRLY DECENT SHEAR TO PERSIST...SO SOME SEVERE STORMS POSSIBLE DURING THE EVENING WITH LARGE HAIL. AIRMASS TO REMAIN FAIRLY MOIST WITH PRECIPITABLE WATER VALUES RANGING FROM AROUND 0.70 INCHES ALONG THE FOOTHILLS TO AROUND AN INCH FAR EASTERN PLAINS. STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN ALONG THE FOOTHILLS AND ACROSS THE PLAINS. WITH STORM MOTION OF AROUND 10 KT...THE THREAT EXISTS FOR LOCALIZED FLASH FLOODING. ON WEDNESDAY...UPPER RIDGE WILL SHIFT OVER COLORADO WITH WESTERLY FLOW ALOFT. AIRMASS SLIGHTLY WARMER WITH DRIER AIR BEGINNING TO ADVECT INTO THE AREA FROM THE WEST PRECIPITABLE WATER VALUES LOOK TO LOWER TO AROUND 0.60 ALONG THE FOOTHILLS. TEMPERATURES TO WARM INTO THE LOWER AND MIDDLE 80S ACROSS THE PLAINS. STILL A FAIRLY MOIST AIRMASS EAST OF THE URBAN CORRIDOR WITH VALUES APPROACHING AN INCH FAR EASTERN PLAINS. BEST CAPE TO BE EAST OF THE URBAN CORRIDOR WITH READINGS AROUND 1500-2000 J/KG. STILL APPEARS THE MAIN FOCUS FOR THUNDERSTORMS TO BE EAST OF THE URBAN CORRIDOR WHERE A DRY LINE COULD DEVELOP. WILL KEEP THE HIGHER POPS THERE. ENOUGH SHEAR FOR A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL THE MAIN THREAT. THERE IS ALSO THE POTENTIAL FOR THE STORMS TO PRODUCE BRIEF HEAVY RAINFALL...BUT STORM MOTION OF AROUND 15 KTS SHOULD HELP KEEP STORMS MOVING ALONG AND LOWERING THE THREAT OF FLASH FLOODING. MOST OF THE STORMS EXPECTED TO MOVE EAST OF THE AREA BY MIDNIGHT...THOUGH A FEW STORMS COULD LINGER OVERNIGHT FAR EASTERN PLAINS. UPPER LEVEL RIDGE SHIFTS EAST THURSDAY WITH UPPER TROUGH MOVING INTO GREAT BASIN. FLOW ALOFT BECOMES WEST SOUTHWEST WITH RIDGE AXIS OVER EASTERN COLORADO. AIRMASS TO BECOME DRIER WITH PRECIPITABLE WATER VALUES RANGING FROM AROUND 0.50 INCHES ALONG THE FOOTHILLS TO CLOSE TO AN INCH NEAR THE EASTERN COLORADO BORDER. DRY LINE MAY END UP FROM FORT MORGAN TO LIMON. BOTH THE GFS AND NAM12 SOUNDINGS SHOW CAPE VALUES AROUND 2000 J/KG FAR EASTERN CORNER DURING THE AFTERNOON. ENOUGH SHEAR FOR A SLIGHT CHANCE OF SEVERE STORMS FAR NORTHEAST PLAINS...GENERALLY EAST OF A STERLING LIMON LINE. WILL KEEP THE HIGHER POPS FAR EASTERN PLAINS. ON FRIDAY...UPPER TROUGH MOVES INTO THE GREAT BASIN WITH SOUTHWEST FLOW ALOFT ACROSS COLORADO. AIRMASS DRIER BUT ENOUGH MOISTURE AND INSTABILITY FOR A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING. BEST CHANCE TO BE OVER THE FAR NORTHEAST PLAINS. HIGHS FRIDAY LOOK TO BE IN THE UPPER 80S ACROSS NORTHEAST COLORADO. FOR THE LATER DAYS SATURDAY THROUGH MONDAY...WESTERLY FLOW ALOFT TO PREVAIL AS UPPER TROUGH MOVES ACROSS WYOMING. MAIN MID LEVEL QG ASCENT TO BE NORTH OF COLORADO. ENOUGH MOISTURE AND LIFT FOR A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING...MAINLY ACROSS THE MOUNTAINS. HIGHS TO WARM TO AROUND 90 DEGREES ACROSS THE PLAINS. && .AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON) ISSUED AT 333 PM MDT MON JUN 23 2014 DENVER CYCLONE AND CONVERGENCE ZONE WELL ESTABLISHED OVER FAR NORTHWEST ELBERT AND CENTRAL ARAPAHOE COUNTIES RESULTING IN NORTH AND NORTHEAST WINDS AT LOCAL TERMINALS. AIRMASS STILL CAPPED BUT WITH BOUNDARY INTERACTION EXPECTED TO START STORMS BETWEEN 21-22Z. MOST OF THE STORMS SHOULD MOVE OUT OF THE AREA AFTER 01Z. SIMILAR SET UP ON TUESDAY EXPECTED WITH ANOTHER ROUND OF STORMS. && .HYDROLOGY... ISSUED AT 333 PM MDT MON JUN 23 2014 PRECIPITABLE WATER VALUES RUNNING AROUND .75" OF AN INCH SIMILAR TO YESTERDAY. GIVEN MODERATE NORTHWEST FLOW ALOFT EXPECT STORMS TO STILL BE MOVING AT 10-15KT ON AVERAGE. STILL ENOUGH AMPLE MOISTURE AND INSTABILITY FOR HEAVY RAIN AND POSSIBLE MINOR FLOODING WITH STRONGER STORMS. STORM MOTION TO BE SLIGHTLY LESS TUESDAY WITH LITTLE CHANGE IN PRECIPITABLE WATER VALUES. THREAT FOR FLASH FLOODING TO INCREASE A BIT AS A RESULT. SLIGHTLY DRIER CONDITIONS EXPECTED WEDNESDAY AND THURSDAY WITH INCREASING STORM MOTION. BRIEF HEAVY RAIN STILL POSSIBLE WITH SOME OF THE STORMS WEDNESDAY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM...D-L AVIATION...ENTREKIN HYDROLOGY...ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1053 AM MDT MON JUN 23 2014 COZ030>051-241700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT MON JUN 23 2014 ...SEVERE STORMS POSSIBLE OVER THE NORTHEAST PLAINS OF COLORADO TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS. SCATTERED THUNDERSTORMS WILL DEVELOP EAST OF THE MOUNTAINS AND SPREAD OVER THE PLAINS THIS AFTERNOON. SOME OF THE STORMS WILL BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. A CONVERGENT BOUNDARY HAS ALSO DEVELOPED FROM EASTERN DOUGLAS COUNTY AND EXTENDING NORTHEAST THROUGH CENTRAL ARAPAHOE AND ADAMS COUNTIES. INITIAL STORMS AND BRIEF NON SUPERCELL TORNADOS COULD DEVELOP ALONG THIS BOUNDARY EARLY THIS AFTERNOON. WHILE SEVERE WEATHER COULD OCCUR ANYWHERE EAST OF THE MOUNTAINS...THE THREAT WILL BE GREATEST EAST OF A LINE FROM GREELEY TO PARKER. HEAVY RAINFALL IS EXPECTED FROM SOME OF THE STORMS. THE GREATEST THREAT OF HEAVY RAIN IS OVER THE EASTERN PORTION OF THE PLAINS THIS EVENING. IN THAT AREA THERE IS SOME THREAT OF FLASH FLOODING AS STORMS MAY PERSIST IN THE SAME AREA FOR MORE THAN AN HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SUFFICIENT MOISTURE IN THE ATMOSPHERE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH THURSDAY...WITH MOST OF THE ACTIVITY EAST OF THE CONTINENTAL DIVIDE. A FEW OF THE STORMS ACROSS THE NORTHEAST PLAINS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING HOURS. THERE IS ALSO A THREAT OF FLASH FLOODING ON TUESDAY. FOR FRIDAY THROUGH SUNDAY...MOISTURE WILL DECREASE FROM WEST TO EAST...WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 1 PM.
The Cheyenne radar (KCYS), 28 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526477, 526469, 527468, 526471, 526473, 526475, 526474, 526472.